Loss of appetite and cannot gain any weight? This all makes me anxious and the whole reason I went on it was for depression and anxiety! Anyone out there have any similiar symptoms or have an educated reason why I am having these side effects? Help!
Wellbutrin, has anyone experienced hard or rapid & irregular heartbeats, muscle back pain, insomnia?
Question posted by missedi on 28 Feb 2011
Last updated on 1 October 2022 (9 weeks ago) by JarvisRN
I started at 150mg in the morning to treat depression. I also take trazodone at night At first it felt like I had a new lease on life. After 6 weeks I started feeling depressed again having increasing insomnia and a notable constant tingle in my left chest especially felt when resting. Then my heart starting pounding and my baseline pulse went from 60bpm (I am a runner) to 100bpm. I woke up with a bounding heart beat. I had no shortness of breath. I have also experienced mental fog and some weight loss. The other symptom I felt was weird heaviness in both lower legs (not upper). I could bring my heart rate down in about 15 - 30 minutes using deep breathing and relaxation techniques. I think the cardiac symptoms started right after I got a new batch of pills. I’m going to cut my pills in half then meet with doctor after the weekend. It is scary to wake up to this and the lack of sleep is terrible. I see why one can get panicked. Although I am saved in Christ it does makes me pray to be ready for his holiness. Hope you are feeling better.
Everything you describe are very common to common side effects when initially starting an antidepressant/anxiolytic. They generally resolve within 2-3 weeks. If you've been taking the medication longer than that you need to inform your doctor. Also, since you obviously need your sleep let your doctor know about the insomnia.
You don't mention the dosage you're taking but a temporary reduction in your dose may help.
Common (1% to 10% of users): Cardiac arrhythmias, palpitations
Common (1% to 10% of users): Myalgia, neck pain, back pain, pain in extremity
Very common (10% or more of users): Insomnia (up to 45%), agitation (up to 31.9%)
Very common (10% or more of users): Weight loss greater than 2.3 kg (up to 28%), weight gain greater than 2.3 kg (up to 11%)
Common (1% to 10% of users): Anorexia, decreased appetite, increased appetite"
Your best bet is to ask your doctor for their professional advice.
Best regards and hope you're feeling better quickly.
Day 3 off of Wellbutrin 150xr. I was only on it for 12 days. I have the worse side effects ever. I have very weak shaky legs. Tensed up feeling all over my body. When I stand up, my heart rate increases to over 100bpm. Headaches, vision issues, and anxiety like its no one's business. Informed my Dr every step of the way. Pissed off that I was told this medication was for anxiety. ITS NOT!!! I feel like I'm gonna die this is so horrible. I can't even go to Work. Thise who have been through this... please let me know if this will pass. Again day 3 of being off of this medication.
Im so glad I stopped here. Been on Wellbutrin for about a week now. Took 150 mg for 3 days then bumped up to 300 mg. Ever since I bumped it up, been having rapid heartbeat every time i stand to move around. Also experiencing worse anxiety than normal. Had a mammogram yesterday and had a severe panic attack and almost fainted. That is not me. Stopping now and talking to my Dr first thing Monday
Wellbutrin well have that effect during its ealy stages, but once your body gets use to it your side effects should disappear. The weight loss side of the medication won't disappear as Wellbutrin has been known for that. Weightloss/ horn drug. It takes 30 days for our body to adjust to something new, I would suggest drinking alot of water which helps.
I know this is a lot later than you asked but I have been looking for this information so I wanted to share my experience. I've been taking Bupropion XL 150 mg for 7 weeks (made by Par-Anchen) and about three weeks in I had an episode of heart palpitations and anxiety that lasted a day and then went away. I had surgery two weeks ago (unrelated to the Rx) and the day of surgery my blood pressure was 170/114, my heart was racing out of control. I have never been more nervous and upset in my life. Then this past week I have had several anxiety-ridden days with my heart racing, then slowing over and over. Finally, 2 days ago I pulled out a stethoscope and listened and my heart rate was completely irregular. Every 5th beat it sounded like I was skipping a beat, there was a pause and then it started up again.
I went to the ER at the urging of my family, and the heart monitor showed I was having PVCs (pre-ventricular contractions) mostly every 5th beat, but ranging from every 3rd-every 10th. I'm at a loss as to whether I can try a different dose (maybe SR once a day instead of twice?) because I *really* want this medication to work! It has been a life changer for me in so many positive ways.
I woke up this morning with the SAME EXACT symptoms of rapid heart rate, upper back muscle pain, and also heartburn. I've also been experiencing insomnia for the past few nights since increasing my dose to 300mg 6 days ago. I had no issues when I was on 150mg so will decrease starting now & call my doctor. Good luck.
I have been on SSRI for 5yrs or so, on and off (off during 2 pregnancies). I have the worst post pardom after #1 so ask for immediate mess after #2. I was given zoloft, previously on prozac, no issues on either. My youngest is 15mo and I have gained some lbs, so I asked my doc for suggestions, she thought zoloft may be helping me gain some weight. Long story short, she put me on GENERIC Wellbutrien. I started it last Sunday and instantly stopped zoloft (after double checking with my doctor multiple times). I've cried 3 out of the last 7 days. I am dizzy and my heart is flutter at least once and hour. I feel awful and depressed. I stopped taking the generic Wellbutrin after only 4 days and I am still trying to recover from it effects 3 days later. To all, don't take generic wellbutrien if you can avoid it.
Realize this is a few months old, but just wanted to add my experience that, although I've been on Wellbutrin for over 3 years now, I'm about to wean myself off of it because it gives me palpitations. I didn't really make the connection between the two things for a long time. I don't know for 100% that it's the Wellbutrin doing it, but I sure hope it is!
Yes. My heart is racing terribly. My blood pressure is elevated and I always had low blood pressure. I am going to stop taking this and handle the depression some other way.
I suffer from anxiety & panic disorder also & was put on wellbutrin never again although it is NOT a ssri it has its own class ! But it causes more energy which causes more anxiety & yes it causes heart racing & jitters ! Have you tryed celexa it does a great job for anxiety but also lamictol for depression I'm also on xaxax XR which is not as addicting gud luck
I took Wellbutrin SR for a couple months in 2010 and also experienced "heart fluttering" many times--approx one or two times a week for several weeks.. it scared me so I stopped taking.. I even went to a cardiologist and he ran several tests but they all came back fine. I've never had any history of heart problems and was only 39 years at the time.. I stopped taking it and in the last 2 years have only had one or two episodes of fluttering since. I would get it rarely (fluttering) but it really picked up when I started Wellbutrin. My psych didn't think it had anything to do with the Wellbutrin initially but I stopped taking it anyway. Besides the fluttering it worked great:(
i had muscles from depression. i had insomnia with wellbutrin. make sure you get your sleep cuz i had a seizure on wellbutrin b/c only slept 4 hrs in 2 days
No matter what the reasons are for having these symptoms your body is telling you not to take it! I tried Welbutrin and I have hypertention and it elevated my blood pressure so I quit using it. I had just been on it less than a week so I didn't have any problems gettin off of it. Always listen to you body and learn what you can about your medicaions. And of course tell your doctor about it. Take Care.
Had same experience. Try something else.
- Wellbutrin uses and safety info
- Wellbutrin information for Healthcare Professionals (includes dosage details)
- Side effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.